Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Dec 17, 2021, 9:18 PM CST for Haskell County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2021, 9:18 PM CST (03:18 UTC)
- Expired
- Dec 17, 2021, 10:00 PM CST
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 50
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WWUS84 KTSA 180318
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
918 PM CST Fri Dec 17 2021
OKZ074>076-180400-
Haskell OK-Latimer OK-Le Flore OK-
918 PM CST Fri Dec 17 2021
...A strong thunderstorm will impact portions of south central
Haskell, northern Latimer and west central Le Flore Counties through
1000 PM CST...
At 917 PM CST, Doppler radar indicated a strong thunderstorm near
Robbers Cave State Park, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Wilburton... Stigler...
Red Oak... Fanshawe...
Kinta... Lequire...
Robbers Cave State Park... Panola...
Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3503 9544 3503 9535 3510 9535 3525 9511
3498 9479 3488 9534
TIME...MOT...LOC 0317Z 246DEG 36KT 3496 9536
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 17, 5:49 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Dec 17, 5:49 PM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
549 PM CST Fri Dec 17 2021
...New AVIATION...
.SHORT TERM...
(Through Tonight)
Issued at 127 PM CST Fri Dec 17 2021
Flooding threat increasing this afternoon across portions of
east-central Oklahoma and northwest Arkansas as thunderstorms with
heavy rainfall continue to train over the same areas. Warm front
continues to lift slowly north, currently located just south of
I-40. South of boundary in the warm sector across southeast
Oklahoma, MLCAPES are forecast to climb to around 1500 J/kg by mid
to late afternoon. A few strong to severe surface based storms
will be possible near the front with damaging winds and marginally
severe hail possible. To a lesser extent, a limited tornado
threat can not be ruled out given the low level shear profiles
progged this afternoon/evening.
The main threat this afternoon through tonight remains the potential
for heavy rain and flash flooding, some locally significant.
PWATs have climbed to near historical levels for this time of year
(1.4 inches) and with very strong 925-850 mb moisture transport
persisting, storms will continue to train over the same areas
with heavy rainfall likely. Widespread 2-3 inch rain amounts are
expected with the potential for 5-6 inches locally. A few counties
could still be added on the north/south side of the flood watch,
but for now, current configuration looks good. The heavier rainfall
will begin to shift southeast of the region late tonight/early
Saturday morning with the flooding threat decreasing as cold front
sweeps south.
&&
.LONG TERM...
(Saturday through Friday)
Issued at 127 PM CST Fri Dec 17 2021
A more tranquil weather pattern is expected this weekend through
much of next week as series of cold fronts move through the region
with limited chances for rainfall. Temperatures will remain below
normal this weekend with a slow warming trend through the work
week. We should see high temperatures back into the 60s by late
week.
&&
.AVIATION...
(00Z TAFS)
Issued at 544 PM CST Fri Dec 17 2021
IFR to MVFR conditions will continue this evening at the northeast
Oklahoma and far northwest Arkansas sites to the north of a nearly
stationary frontal boundary that may ooze a bit south this evening
due to persistent convection to its north. This convection will
generally remain south of KBVO, but will affect the other sites
north of the frontal boundary.
A stronger cold front will sweep southeast across the area later
this evening and overnight, with a period of MVFR to IFR ceilings
in its wake. VFR conditions will return to the northeast Oklahoma
sites by later tonight, and to the southeast Oklahoma and northwest
Arkansas sites by Saturday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 38 45 22 46 / 40 0 0 0
FSM 45 51 28 48 / 100 30 0 0
MLC 41 48 25 46 / 100 20 0 0
BVO 33 43 19 43 / 30 0 0 0
FYV 37 47 21 47 / 100 10 0 0
BYV 39 45 25 45 / 100 10 0 0
MKO 39 45 24 43 / 90 10 0 0
MIO 35 42 21 43 / 40 0 0 0
F10 39 46 23 44 / 80 10 0 0
HHW 45 52 28 47 / 100 50 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ063-068>076.
AR...Flood Watch through late tonight for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...05Hazardous weather outlook, Dec 17, 5:24 PM CST, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 524 PM CST Fri Dec 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181145- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 524 PM CST Fri Dec 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma into Western Arkansas. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...East Central and Southeast Oklahoma and also Western Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue to spread east and northeast into this evening ahead of a cold front moving into northeast Oklahoma. Majority of the activity should be mainly along and south of Interstate 44 in eastern Oklahoma and also across northwest Arkansas. A second frontal boundary near Interstate 40 combined with instability across Southeast Oklahoma was allowing for a severe weather potential with hail to the size of quarters and damaging winds the primary threats. A non zero tornado potential also remained possible along and south of this second boundary in southeast Oklahoma. These severe potentials will remain possible into the evening hours. Ample amounts of moisture over the region was also creating periods of heavy rainfall with increasing flash flood conditions across parts of east central and southeast Oklahoma as well as northwest Arkansas. Additional rainfall of 1 to 2 inches and locally higher remain possible into tonight across these locations. A Flood Watch remains in effect through tonight. Showers and thunderstorms are expected to begin pushing southeast across the region mid evening into the overnight hours as the cold front sweeps through eastern Oklahoma and northwest Arkansas. Severe potentials are forecast to weaken overnight tonight with precipitation exiting southeast Oklahoma and western Arkansas Saturday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Wind Potential. SUNDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Breezy north winds and much colder weather are forecast for Saturday. Dry weather will continue into next week along with a modest warming trend. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Dec 17, 7:59 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD 7 NNE PUMPKIN CENTER 35.81N 95.07W
12/17/2021 CHEROKEE OK PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&
MATSpecial weather statement, Dec 17, 8:10 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 PM CST Fri Dec 17 2021
OKZ073-180245-
Pittsburg OK-
810 PM CST Fri Dec 17 2021
...A strong thunderstorm will impact portions of central Pittsburg
County through 845 PM CST...
At 810 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
west of Mcalester, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Mcalester... Krebs...
Crowder... Alderson...
Mcalester Regional Airport... Haywood...
Arpelar... Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3484 9596 3493 9601 3515 9565 3489 9551
TIME...MOT...LOC 0210Z 245DEG 30KT 3494 9585
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 17, 8:15 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
815 PM CST Fri Dec 17 2021
OKZ073-180245-
Pittsburg OK-
815 PM CST Fri Dec 17 2021
...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 845 PM CST...
At 815 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Wardville, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Blanco...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3485 9595 3487 9571 3470 9562 3464 9588
3468 9589 3468 9609 3479 9609
TIME...MOT...LOC 0215Z 244DEG 29KT 3469 9608
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Dec 17, 8:34 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 1 N MCALESTER 34.95N 95.76W
12/17/2021 M0.50 INCH PITTSBURG OK PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
MATSpecial weather statement, Dec 17, 8:39 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
839 PM CST Fri Dec 17 2021
OKZ073>075-180315-
Haskell OK-Pittsburg OK-Latimer OK-
839 PM CST Fri Dec 17 2021
...A strong thunderstorm will impact portions of southwestern
Haskell, northwestern Latimer and northeastern Pittsburg Counties
through 915 PM CST...
At 838 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Blocker, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Quinton... Enterprise...
Blocker... Robbers Cave State Park...
Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3488 9563 3505 9573 3526 9539 3499 9519
TIME...MOT...LOC 0238Z 247DEG 33KT 3501 9560
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 17, 9:18 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
918 PM CST Fri Dec 17 2021
OKZ074>076-180400-
Haskell OK-Latimer OK-Le Flore OK-
918 PM CST Fri Dec 17 2021
...A strong thunderstorm will impact portions of south central
Haskell, northern Latimer and west central Le Flore Counties through
1000 PM CST...
At 917 PM CST, Doppler radar indicated a strong thunderstorm near
Robbers Cave State Park, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Wilburton... Stigler...
Red Oak... Fanshawe...
Kinta... Lequire...
Robbers Cave State Park... Panola...
Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3503 9544 3503 9535 3510 9535 3525 9511
3498 9479 3488 9534
TIME...MOT...LOC 0317Z 246DEG 36KT 3496 9536
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 6:12 PM CST | Special Weather Statement | TSA | McIntosh | 33 min |
| Dec 17, 6:43 PM CST | Special Weather Statement | TSA | Haskell | 32 min |
| Dec 17, 6:47 PM CST | Special Weather Statement | TSA | Pittsburg | 28 min |
| Dec 17, 6:48 PM CST | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 4 hr |
| Dec 17, 7:11 PM CST | River Flood Warning | TSA | Adair, Cherokee, Delaware | 40 hr |
| Dec 17, 7:15 PM CST | Special Weather Statement | TSA | Sequoyah | 30 min |
| Dec 17, 7:17 PM CST | River Flood Advisory | TSA | Cherokee, Delaware | 24 hr |
| Dec 17, 7:17 PM CST | Special Weather Statement | TSA | Pittsburg | 28 min |
| Dec 17, 7:41 PM CST | Special Weather Statement | TSA | Pittsburg | 34 min |
| Dec 17, 7:49 PM CST | Special Weather Statement | TSA | Pittsburg | 26 min |
| Dec 17, 8:10 PM CST | Special Weather Statement | TSA | Pittsburg | 35 min |
| Dec 17, 8:15 PM CST | Special Weather Statement | TSA | Pittsburg | 30 min |
| Dec 17, 8:39 PM CST | Special Weather Statement | TSA | Latimer | 36 min |
| Dec 17, 8:43 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 36 min |
| Dec 17, 9:46 PM CST | Special Weather Statement | TSA | Sequoyah | 44 min |
| Dec 17, 10:27 PM CST | Areal Flood Advisory | TSA | Adair, Haskell, LeFlore, Sequoyah | 4 hr |
| Dec 17, 11:50 PM CST | Areal Flood Advisory | TSA | Latimer, LeFlore | 4 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.